Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Neurontin While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Neuropathy

I was diagnosed in Nov. 2007 with PCP. My CD4 count was about 20. My doctor putme on Truvada and Isentress. At the first checkup, CD4 count was up to almost 200. I've beenhaving serious neuropathy in my feet and triceps, and to some degree all...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You make a good case for a therapeutic substitution trial using alternative HIV drugs. Perhaps a boosted protease inhibitor could be substituted for the Truvada if you are fully suppressed(ie continue the Read more »

Sustiva/Truvada neuropathy?

Dear Keith:I am 31 years old. I have had type 1 diabetes (IDDM) since 1985, and HIV positive since 1990. I am on a regimen of Sustiva and Truvada. I have been taking this combination for 3 months. I have developed a noticeable neuropathy in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...relieved without use of narcotic analgesics despite trying a range of anti-depressants, seizure meds, meds for neuropathy (like Neurontin), or topical meds (like lidocaine or capcaisin). KH Read more »

Joint pain/Urination problems/Rising VL

Dear Dr. Henry: As a follow-up on my current condition, my recent blood counts changed from CD4 254 to 266, and Viral Load 70 to 1,300. I was also having trouble controlling my cholestrol and triglycerides--cholestrol is now at 249, and my tri's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...unusual for Lexiva/ritonavir to cause joint problems just in the knees. I would get a rheumatlogist to evaluate your knees. Neurontin can be helpful for neuropathy but most patients require a must higher dose (i.e. up to 3600 mg/day!). You need... Read more »

Neurontin treatment for neuroopathy

I have been suffering from peripheral neuropathy for some time now -- specifically, very cold (not painful) feet. We've eliminated HAART meds as the cause (no "d" drugs). I've also had an ultrasound doppler to be sure this problem is not vascular. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I wouldn't say neurontin has a checkered history. It has demonstrated effectiveness in diabetic neuropathy. There are not many good published studies Read more »
Articles
The Well Project

Gynecological Problems

...effect of antiretroviral therapy on clinical manifestations. AIDS 20(7):1051-1058. October 2005. Gynecological conditions and HIV/AIDS. The Body. Retrieved from www.thebody.com/content/art5000.html on July 21, 2006. Levine AM, Berhane K,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from ... Read more »
Connect With Others

Hip Pain

Posted by williamb, 6 Replies
...anyone else is having this problem. I have intense pain in my hip. I just had an x-ray done and it doesn't show anything. My HIV doc just set up an orthopedic consult. I am taking pain meds for my back and my leg pain, but the meds are not... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...everything else AIDS has thrown at me, but this is more than I can handle. I would like nothing better than to give up and go off my meds and be done with the damned thing. Read more »

ICQ? hiv+85/aids91

Posted by Anonymous, 2 Replies
...don't want to remember due to endless dry heaving as a toxic dump. Neurological drugs I'm on: Neurontin, Gabitril, Depacote (all are anti-seizure, but work well w/other neurological disorders. ... Read more »